i have had a infection in my lungs since mid-May. treated with doxycycline by end of june for 1 wk. started on avelox end of july for 1 wk. then given levaquin for a wk. by last wk doc said she didn't think was infection cause levaquin shoudl have killed anything, even though I was still having gobs of green phlegm coming down the back of my throat and out of my lungs. she sent me to the asthma and allergy clinic where i was tested for 27 diff allergies all negative for. my nose was bleeding and i had a fever, 2 days after finishing levaquin. asthma clinic sent me for a cat scan of my head which showed a horrible infection in my sinuses. coughing was out of control. they put me on a 2 wk regimen of avelox. i am not having any side effects from it, but infection continues to get worse. at this point i feel no end in sight for this infection. it is feeding off the antibiotics and in my mind i will never get well. and i am sure with being on 4 sets of antibiotics, this bug has just grown resistant to anything and will kill me. i don not relish a long suffocating phegmy death. any ideas or suggestions would be greatly appreciated. it's been over 3 1/2 months i have had this horrible thing.
also been on the avelox a week now and still have a week to go, but infection is just getting worse. have been making sure not to take any dairy or other minerals with it, 8 hrs before or 4 hrs after taking it. doc told me to take my omeprazole every day for my acid reflux (which i haven't had any problems with in quite a while) because she thought my acid reflux might be causing all of this to be worse and making my asthma flare up. but now i wonder if the omeprazole (generic prilosec) is preventing absorbtion of the avelox. although, i don't take them together. i make sure i don't take anything 4 hrs after taking the avelox. nothing except a nectarine. i won't even eat a bowl of oatmeal for fear that the iron in it will interract with it, or eat a banana because of the potassium. what else could be the problem?
Welcome to the future, where most microbes are antibiotic-resistant. Or, you could just have an encapsulated mass of infected mucus, which antibiotics may not penetrate. At any rate, a Flip-Turn Sinus Flush will remove the mass of mucus from all of your sinuses, and stop the secondary infection from it going into your lungs.
The Flip-Turn Sinus Flush is mildly risky, because you have to bend over to do it, preferably in a shower, but you can also do it outside on soft ground, or you can kneel down and lean over a bathtub with the shower running.
If you are over age 45, I recommend you try the kneeling down method.
btw, there is often a link between asthma and sinus problems. One the doctors I mention theorizes that the link is due to a fungus, but nothing has been established yet.
Just found out today that the CAT scan also showed my sinuses are narrowed. there are calcium deposits blocking them. i was told I'll have to have surgery to open them back up. doc explained that the bacteria is normal flora, but because my sinuses can't drain normally, they have become infected with the buildup of bacteria. and what is draining out is seeping into my lungs. so that's why i am so misrerable. he said no amount of antibiotics is going to help me. once my sinuses are unblocked the infection will clear up on it's own. makes sense to me. but now I got to go see the ear, nose and throat guy to get this all scheduled. i sure hope it works, because i'm not looking forward to someone going up my nose and drilling holes in my skull--lol.
Thanks, friggy, for the idea. I'll probably just make things worse for myself, though. get more stuff trapped in there that I can't get out. : )
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.